Intestinal Stenosis Related to Immune Checkpoint Inhibitors Caused by Sintilimab: A Case Report

Read full text
Authors: Hong yan Li, Yue Liu, Si Leng Hu, Yu Qin Li, Tong Yu Tang
Cited by: 1
References: 40

Abstract

Immune checkpoint inhibitors (ICIs) as an immunotherapy have significantly prolonged the overall survival (OS) and progression-free survival (PFS) of patients with various advanced cancers, and have significantly increased the objective response rate. However, excessive activation of the immune system may attack normal organs, triggering a series of immune-related adverse reactions. Among them, due to the relatively high incidence of immune-mediated colitis (IMC), it is particularly worthy of attention. Xindili Antibody is a fully human immunoglobulin G4 monoclonal antibody that targets the programmed cell death receptor 1 (PD-1) pathway. It is of great significance in cancer immunotherapy and has shown good anti-tumor effects in various malignant tumors. Here, we report a case of a 64-year-old male with colorectal cancer and lung metastasis. After using Sintilimab, the patient developed inflammatory intestinal obstruction. The colonic stenosis caused by immune checkpoint inhibitors may be the result of the combined effects of chronic immune inflammation, microbial flora imbalance, and disrupted tissue repair. This case report emphasizes the importance of early identification and appropriate intervention to prevent the permanent interruption of immune checkpoint inhibitor treatment and the prevention of colitis complications.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Colorectal Cancer Treatments and Studies Microscopic Colitis

Publication details

Journal / source
Journal of Inflammation Research
Publisher
Informa UK Limited
Volume
Volume 19
Pages
1–8
Publication date
1 January 2026
Language
EN